Helped Over 500,000 patients with 98%+ satisfaction.

Connect & Get Personalized 1-to-1 Answers from Expert Doctors

DoctorSpring > Question Home

Bad headache, dizzy spells on OFLAXACIN for PNEUMONIA.

Resolved Question:

I had pnemoniae and went to see a doctor. He gave me ciprofloxacin 500mg for five days. I stopped it at the end of the second day because it was making me really sick. I went back to the Doctor and instead of giving me something different, he gave me ofloxacin and asked me to take it.

Now i have very bad headaches and always feel dizzy spells like i am going to pass out. Please how can i treat this?

Also since i have been having pains on my knees

Category: Family Physician-GP

Ask Your Own Question

Category: HIV- AIDS Specialist
 18 Doctors Online

Hello,
Thank you for your query at DoctorSpring.com
I understand your concern.
Your pneumonia has not been treated properly since the antibiotic course was not taken completely and hence you will need an antibiotic course that will suit you.
Since FQs ( Ofloxacin, Cipro ) does not suit you, you can request for a prescription of Cefixime 200 mg twice daily for a week. This will help in treating the infection, and you the dizzy spells will go, since the breathing capacity will improve.
Please feel free to discuss further,
Regards.


Patient replied :

Dear Doctor, Thank you for your prompt response. I want to provide more details that seems to have been leftout. I am new to the site and still trying to learn to use it When i initially went to the doctor, i was feeling sick, having diarrhea and stomach upset. I was given Ciprofloxacin 500mg while asked to do an x-ray for chest, Urine, Stool, Malria Parasite Test and also Sputum mcs. The first three days i reacted badly tothe ciprofloxacin and stopped it. When i went back to pic the result for the Sputum mcs, it which showed Klebsiella Pnuemonia. I told the doctor about my reactive and he then gave me a course of ourse of ofloxacin for 7 days. While on the ofloxacin i started having pressured breaths and difficulty breating and when i went to the clinic, the doctor was unavailable so i rushed to another click and explained everything and the history to the doctor. He ordered an ECG, Full Blood Count, test for H.Pylori & fasting Blood Sugar. I was given Orelox (cefpodoxime) 100mg Two times daily for 7 days and also a cough syrup called Rhinathiol Expectorant). I was also given Esomeprazole to take while we wait for the test results. Everything came out and were okay apart from the H.Pylori that came back positive. By the next time i revisited the Dr. I told him that the Esomeprazole was also making me weak. I was not sure if it was the Esomeprazole or the was the side effects of the floxacins that just started kicking in but the Dr. immediately gave me a new medicine called Ulsakit (Omeprazole 20mg + Tinidazole 500mg + Clarithromycin 250mg). I took it the first day, a few hours later the diziness started, repeated for the second and third day but the diziness had almost multiplied and i could not tolorate it. I did a Sputum MCS a few days backalong with Malaria Parasite and itcame up clean. I stopped taking it for the past 4 days and i reported to the doctor who actually asked me to try and continue them even with the bad side effects. I told him that i have bad reactions and he now gaveme two medicines totake which i have not taken (Xenadine-180 & Ranitidine 150mg). I decided to come on this site to to get help. Since then till now i get these bad headaches that come and i keep feeling dizzy like i am almost going to pass out and the cough that comes after something like a tickly feeling in my throat. At times i feel okay and work but all of a suddenthe dizzy feeling just comes and goes like i would pass out. Please i hope this is very detailed a enough and would help with a better diagnosis? I also have another soutum mcs result to pick up in the morning tomorrow.
Write soon Ceejay

I


Hello,
Thank you for your detailed follow-up.
From your history it is clear you have already undergone the tests required and you are positive for klebsiella pneumonia and h pylori infection.
The medicines have been changed quite frequently in the last few days, and that will only help the organism multiply or get resistant.
The doctor did advise the right medicines for you. Every H Pylori infection is treated with a triple-drug therapy as mentioned in the Ulsakit. The esmoperazole can't make you weak, or you won't react to it. Your symptoms are mostly still from the ofloxacins.
You need to continue the Cefopodoxime and the Ulsakit.
The dizziness could be due to the pneumonia itself and you need bed rest along with the medicines for relief.
Feel free to discuss further,
Regards.


Patient replied :

Dear Doctor,
I Already Finished taking the Cefopodoxime. Should i restart it again or take the Cefixime 200 mg twice daily for a week which you recommended along with the ulsakit?
Please respond at your near convenience.
Ceejay


Hello,
You need to repeat the sputum culture and let me know the reports. Based on that I can guide you. Since you have already taken Cefopodoxime, you can continue till you have the culture reports. Pneumonia does make a person very weak and can lead to such symptoms. So further antibiotics can only be advised based on the cultrue reports.
Regards.


Patient replied :

Dear Doctor, Thank you for the prompt response. I have just collected the Sputum Test REsult and following is what was written on it:
Macro: Muco-Salivery, No Blood Stain.
Isolates: No Pathogen Isolated.
Please advice me on what to do. I feel practically rendered useless with my current feeling always dizzy and headaches. Is there any way to clear the effects of the ofloxacin? Help
Ceejay


It is a good thing that there is no organism.
You need some more time to recover.
There is no such medicine which can minimise the side effects of a drug you were not suited too.
Please rest for one more week, and you should be fine, since the organism growth has stopped.
Regards.


Dr. Jaydeep Tripathy
Category: HIV- AIDS Specialist
Experience: 
MBBS from Sri Ramachandra University in December 2011
M.Med (Family Medicine) - TNMGR University, Chennai
MBA-MPH in Public Health in March 2016, SRM University
Finished AFIH in March 2016, SRM University
MRCP ( UK ), Internal Medicine, Royal College of Physicians, June 2016
Fellowship in Diabetology from Martin Luther University in January 2017

Currently Resident Physician, in MD Radiodiagnosis - Kamakshi Memorial Hospital, Chennai
Dr. Jaydeep Tripathy and 4 other Medical Specialists are ready to help you

Users who read this, also read:

Make informed and better medical decisions.

Join the 500,000 people who found a smarter, quicker way to get Answers, Recommendations & Expert Opinions.

Expert Doctors at fingertips

Recommendation on next step. Second-opinion.Multi-specialty.

Save Time

Average time for answers: 6 hours.

Save Money

$35 for typical specialist consult vs. $120 for a local appointment.

Free Follow-ups

Clarify, ask further questions for free in private conversation.

100% Satisfaction

Money back guarantee for the 1st reply. MEDNET Quality Board.

Start My Consultation

CHAT NOW

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in news